Alert archive / Indiana / Frost Advisories in 2016

Frost Advisory 7, NWS Indianapolis, IN

October 21, 201637 counties in Indiana

NWS Indianapolis, IN issued this frost advisory at Oct 21, 2016, 2:37 PM EDT for 37 counties in Indiana. It took effect at Oct 22, 2016, 2:00 AM EDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Oct 21, 2016, 2:37 PM EDT (18:37 UTC)
In effect from
Oct 22, 2016, 2:00 AM EDT
Expired
Oct 22, 2016, 9:00 AM EDT
In force
7 hr
Issued by
NWS Indianapolis, IN
All 37 counties

Bartholomew County, IN, Boone County, IN, Brown County, IN, Carroll County, IN, Clay County, IN, Clinton County, IN, Daviess County, IN, Decatur County, IN, Delaware County, IN, Fountain County, IN, Greene County, IN, Hamilton County, IN, Hancock County, IN, Hendricks County, IN, Henry County, IN, Howard County, IN, Jackson County, IN, Jennings County, IN, Johnson County, IN, Lawrence County, IN, Madison County, IN, Martin County, IN, Monroe County, IN, Montgomery County, IN, Morgan County, IN, Owen County, IN, Parke County, IN, Putnam County, IN, Randolph County, IN, Rush County, IN, Shelby County, IN, Sullivan County, IN, Tippecanoe County, IN, Tipton County, IN, Vermillion County, IN, Vigo County, IN, Warren County, IN

The radar

The Indianapolis radar (KIND), 12 km from the middle of the area, began a volume at 18:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 6.6 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2016-10-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2016-10-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -36 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1202 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
-36 m²/s²
0-3 km storm-relative helicity
-25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

940 
WWUS73 KIND 211837
NPWIND

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
237 PM EDT FRI OCT 21 2016

...FROST ADVISORY EARLY SATURDAY MORNING...

INZ021-028>031-035>046-048-049-051>057-060>065-068>072-220245-
/O.NEW.KIND.FR.Y.0007.161022T0600Z-161022T1200Z/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-JOHNSON-
SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-
DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...TERRE HAUTE...SHELBYVILLE...
BLOOMINGTON...COLUMBUS...BEDFORD...SEYMOUR
237 PM EDT FRI OCT 21 2016

...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EDT SATURDAY.
CLEAR SKIES AND LIGHT WINDS ALONG WITH LOW TEMPERTAURES EXPECTED
IN THE MIDDLE 30S WILL PROVIDE IDEAL CONDITIONS FOR FROST
FORMATION.

* TEMPERATURE...LOW TEMPERATURES WILL FALL TO THE MIDDLE 30S.

* IMPACTS...FROST DEVELOPMENT WILL BE POSSIBLE. DAMAGE WILL BE
  POSSIBLE TO SENSITIVE VEGITATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

PUMA
5 follow-up statements
140 
WWUS73 KIND 220142
NPWIND

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
942 PM EDT FRI OCT 21 2016

...FROST ADVISORY EARLY SATURDAY MORNING...

INZ021-028>031-035>046-048-049-051>057-060>065-068>072-220945-
/O.CON.KIND.FR.Y.0007.161022T0600Z-161022T1200Z/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-JOHNSON-
SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-
DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...TERRE HAUTE...SHELBYVILLE...
BLOOMINGTON...COLUMBUS...BEDFORD...SEYMOUR
942 PM EDT FRI OCT 21 2016

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT
SATURDAY...

* TEMPERATURE...LOW TEMPERATURES WILL FALL TO THE MIDDLE 30S.

* IMPACTS...FROST DEVELOPMENT WILL BE POSSIBLE. DAMAGE WILL BE
  POSSIBLE TO SENSITIVE VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
841 
WWUS73 KIND 220733
NPWIND

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
333 AM EDT SAT OCT 22 2016

...FROST ADVISORY IN EFFECT EARLY THIS MORNING...

INZ021-028>031-035>046-048-049-051>057-060>065-068>072-221200-
/O.CON.KIND.FR.Y.0007.000000T0000Z-161022T1200Z/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-JOHNSON-
SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-
DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...TERRE HAUTE...SHELBYVILLE...
BLOOMINGTON...COLUMBUS...BEDFORD...SEYMOUR
333 AM EDT SAT OCT 22 2016

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING...

* TEMPERATURE...LOW TEMPERATURES WILL FALL TO THE MIDDLE 30S.

* IMPACTS...FROST DEVELOPMENT WILL BE POSSIBLE. DAMAGE WILL BE 
  POSSIBLE TO SENSITIVE VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
611 
WWUS73 KIND 220756
NPWIND

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
356 AM EDT SAT OCT 22 2016

...FROST ADVISORY IN EFFECT FOR PARTS OF CENTRAL INDIANA EARLY
THIS MORNING...

INZ021-031-038-040>042-049-220900-
/O.CAN.KIND.FR.Y.0007.000000T0000Z-161022T1200Z/
CARROLL-HOWARD-TIPTON-MADISON-DELAWARE-RANDOLPH-HENRY-
INCLUDING THE CITIES OF...KOKOMO...ANDERSON...MUNCIE
356 AM EDT SAT OCT 22 2016

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS CANCELLED THE
FROST ADVISORY. 

LINGERING CLOUD COVER IS EXPECTED TO PREVENT WIDESPREAD FROST
FROM DEVELOPING EARLY THIS MORNING.

$$

INZ028>030-035>037-039-043>046-048-051>057-060>065-068>072-221200-
/O.CON.KIND.FR.Y.0007.000000T0000Z-161022T1200Z/
WARREN-TIPPECANOE-CLINTON-FOUNTAIN-MONTGOMERY-BOONE-HAMILTON-
VERMILLION-PARKE-PUTNAM-HENDRICKS-HANCOCK-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...
CRAWFORDSVILLE...TERRE HAUTE...SHELBYVILLE...BLOOMINGTON...
COLUMBUS...BEDFORD...SEYMOUR
356 AM EDT SAT OCT 22 2016

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING...

* TEMPERATURE...LOW TEMPERATURES WILL FALL TO THE MIDDLE 30S.

* IMPACTS...FROST DEVELOPMENT WILL BE POSSIBLE. DAMAGE WILL BE 
  POSSIBLE TO SENSITIVE VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
202 
WWUS73 KIND 221027
NPWIND

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
627 AM EDT SAT OCT 22 2016

...FROST ADVISORY IN EFFECT FOR PARTS OF CENTRAL INDIANA EARLY
THIS MORNING...

INZ028>030-035>037-039-043>046-048-051>057-060>065-068>072-221300-
/O.EXT.KIND.FR.Y.0007.000000T0000Z-161022T1300Z/
WARREN-TIPPECANOE-CLINTON-FOUNTAIN-MONTGOMERY-BOONE-HAMILTON-
VERMILLION-PARKE-PUTNAM-HENDRICKS-HANCOCK-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...
CRAWFORDSVILLE...TERRE HAUTE...SHELBYVILLE...BLOOMINGTON...
COLUMBUS...BEDFORD...SEYMOUR
627 AM EDT SAT OCT 22 2016

...FROST ADVISORY NOW IN EFFECT UNTIL 9 AM EDT THIS MORNING...

* TEMPERATURE...LOW TEMPERATURES WILL FALL TO THE MIDDLE 30S.

* IMPACTS...FROST DEVELOPMENT WILL BE POSSIBLE. DAMAGE WILL BE 
  POSSIBLE TO SENSITIVE VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
301 
WWUS73 KIND 221257
NPWIND

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
857 AM EDT SAT OCT 22 2016

INZ028>030-035>037-039-043>046-048-051>057-060>065-068>072-221400-
/O.EXP.KIND.FR.Y.0007.000000T0000Z-161022T1300Z/
WARREN-TIPPECANOE-CLINTON-FOUNTAIN-MONTGOMERY-BOONE-HAMILTON-
VERMILLION-PARKE-PUTNAM-HENDRICKS-HANCOCK-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...
CRAWFORDSVILLE...TERRE HAUTE...SHELBYVILLE...BLOOMINGTON...
COLUMBUS...BEDFORD...SEYMOUR
857 AM EDT SAT OCT 22 2016

...FROST ADVISORY WILL EXPIRE AT 9 AM EDT THIS MORNING...

TEMPERATURES WILL CONTINUE TO WARM THIS MORNING ENDING THE FROST
THREAT.

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this frost advisory went out at Oct 21, 2:19 PM EDT, 18 minutes earlier.

Area forecast discussion, Oct 21, 2:19 PM EDT, 18 minutes before
Area Forecast Discussion
National Weather Service Indianapolis IN
219 PM EDT Fri Oct 21 2016

.UPDATE...
The LONG TERM section has been updated below.

&&

.SYNOPSIS...
Issued at 211 PM EDT Fri Oct 21 2016

Classic Fall weather is expected this weekend with dry weather and
Seasonal temperatures.

High pressure over the plains states will build across Indiana
tonight...providing clear skies and some morning frost in rural
areas. The High will continue to dominate Indiana's weather into
early next week. This will result in dry conditions along with
slightly warmer temperatures through the weekend.

&&

.NEAR TERM /Tonight/...

Issued at 211 PM EDT Fri Oct 21 2016

Surface analysis early this afternoon shows high pressure over
the Central Plains. Low pressure was found over eastern
Pennsylvania. This was resulting in a strong NW flow across
Central Indiana of cool Canadian Air. Satellite Images show some
lake cloud streaming off Lake Michigan and some Diurnal cu within
the broad and relatively weak cyclonic flow.

Diurnal Cu is expected to dissipate with loss of heating overnight
as ridging and high pressure to the west builds across the region.
Forecast soundings and Time height sections remain quite
dry...thus clear skies will be expected along with Ideal fall
radiational cooling conditions. With dew points poised to fall to
the mid to low 30s...Frost will be possible across the forecast
area...particularly across the rural areas. Where lows in the
middle 30s will be reached. Thus will air for clear skies tonight
along with a frost advisory for pretty much all of Central
Indiana. Will exclude Indy metro as Urban Heat Island effects
should keep temps slightly warmer...preventing frost.

&&

.SHORT TERM /Saturday through Monday/...

Issued at 211 PM EDT Fri Oct 21 2016

Quiet Weather expected this period as Strong high pressure over
the central Plains is expected to build eastward across the
Indiana. NAM and GFS suggest that strong ridging will build across
the region. Forecast soundings show a dry column across the area
with strong subsidence in place. Convective temperatures look to
be unable to be reached each day. Thus will aim for Mostly sunny
days and Mostly clear nights. As the upper ridge drifts east of
Indiana On saturday and Sunday...models suggest return lower level
flow developing along with warm air advection. This will allow
temps to climb a bit each day Saturday and Sunday.

GFS suggests a weak Short wave pushing through the great lakes on
Sunday night and Monday. Best forcing remains well north of
Central Indiana...and forecast soundings never respond with
Saturation as moisture is limited. As the system passes...a weak
cold front pushes across Indiana and surface flow becomes
northerly. Thus will allow temps to cool off again for the start
of the next work week.

&&

.LONG TERM /Monday Night Through Friday/...
Issued at 219 PM EDT Fri Oct 21 2016

Models are close enough that the SuperBlend initialization was
accepted.

An upper trough and surface low pressure system will bring a chance
for showers to the area mid week. Models then differ on the strength
and speed of the next system to impact on Friday. With uncertainty
high that far out, left the initialization alone.

Temperatures will be near average.

&&

.AVIATION (Discussion for the 211800Z TAF Issuance)...
Issued at 1237 PM EDT Fri Oct 21 2016

VFR conditions expected through the period.

Lake effect band of clouds will move across most sites early in the
TAF period, but ceilings will remain VFR. Band will shift east of
the sites during the evening, leaving behind just scattered clouds.

A dry atmosphere will then keep VFR conditions through Saturday.

Cannot rule out a few wind gusts near 20kt this afternoon.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS...PUMA
NEAR TERM...PUMA
SHORT TERM...PUMA
LONG TERM....50
AVIATION...50
Hazardous weather outlook, Oct 21, 4:30 AM EDT, 10 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
430 AM EDT FRI OCT 21 2016

INZ021-028>031-035>049-051>057-060>065-067>072-221000-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-BOONE-
TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-PUTNAM-
HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-JOHNSON-SHELBY-
RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS-
MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...SEYMOUR
430 AM EDT FRI OCT 21 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

OUTLOOK: NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

HAZARDS: NONE.

TIMING: NONE.

DISCUSSION: LINGERING RAIN OVER EASTERN INDIANA WILL END THIS
MORNING AS AN UPPER LEVEL WEATHER DISTURBANCE MOVES OFF TO THE
EAST. PATCHY LIGHT FROST IS POSSIBLE DURING THE PRE DAWN HOURS OF
SATURDAY...MAINLY OVER WESTERN INDIANA.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

OUTLOOK: NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

DISCUSSION: HIGH PRESSURE IS EXPECTED ACROSS THE AREA INTO EARLY
NEXT WEEK. A FRONTAL SYSTEM MAY AFFECT THE AREA TOWARDS THE
MIDDLE OF NEXT WEEK...WITH THE POTENTIAL FOR SHOWER ACTIVITY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 20, 11:28 PM EDTRiver Flood WarningINDDaviess, Gibson, Knox, Pike4 days

Nearby

Frost Advisories in Indiana, 2016Every frost advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.